Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 29, 2009, 9:50 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2009, 9:50 PM CDT (02:50 UTC)
- Expired
- Aug 29, 2009, 11:45 PM CDT
- In force
- 115 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 300250 FFWLIX LAC077-125-300445- /O.NEW.KLIX.FF.W.0021.090830T0250Z-090830T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 950 PM CDT SAT AUG 29 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF ST. FRANCISVILLE... * UNTIL 1145 PM CDT * AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR WAKEFIELD...OR 7 MILES NORTHWEST OF ST. FRANCISVILLE...MOVING NORTHEAST AT 10 MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPILLMAN PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3100 9151 3099 9119 3076 9139 3095 9164 $$
2 follow-up statements
000 WGUS74 KLIX 300413 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1113 PM CDT SAT AUG 29 2009 LAC077-125-300445- /O.CON.KLIX.FF.W.0021.000000T0000Z-090830T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE LA-WEST FELICIANA LA- 1113 PM CDT SAT AUG 29 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR WEST FELICIANA AND NORTH CENTRAL POINTE COUPEE PARISHES... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER EASTERN PORTIONS OF WEST FELICIANA PARISH. HOWEVER...THE HEAVIEST RAIN APPEARS TO BE MOVING EASTWARD INTO EAST FELICIANA AND EXTREME NORTHERN EAST BATON ROUGE PARISHES. RADAR INDICATES THAT AS MUCH AS 6 INCHES OF RAIN MAY HAVE FALLEN IN THE LAST FEW HOURS BETWEEN ST. FRANCISVILLE...ANGOLA AND WAKEFIELD. AS THE RAIN MOVES OUT OF THE WARNED AREA...THE RISK OF FLOODING SHOULD EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3100 9151 3099 9119 3076 9139 3095 9164 $$
000 WGUS74 KLIX 300441 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1141 PM CDT SAT AUG 29 2009 LAC077-125-300450- /O.EXP.KLIX.FF.W.0021.000000T0000Z-090830T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE LA-WEST FELICIANA LA- 1141 PM CDT SAT AUG 29 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM CDT FOR WEST FELICIANA AND NORTH CENTRAL POINTE COUPEE PARISHES... MOST HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA. NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN RECEIVED AS OF THIS TIME. LAT...LON 3100 9151 3099 9119 3076 9139 3095 9164 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:07 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 29, 9:07 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 907 PM CDT SAT AUG 29 2009 .UPDATE... GRIDS AND FORECAST PRODUCTS HAVE BEEN UPDATED FOR FIRST PERIOD TO REFLECT ONGOING RADAR TRENDS. BASICALLY POPS HAVE BEEN INCREASED THROUGH THE OVERNIGHT PERIOD FOR SOUTHWEST MISSISSIPPI AND AREAS OF SOUTHEAST LOUISIANA AROUND THE BATON ROUGE AREA. 11 && .PREV DISCUSSION... /ISSUED 753 PM CDT SAT AUG 29 2009/ UPDATE... ..SOUNDING DISCUSSION... THE ATMOSPHERE IS VERY MOIST WITH A PRECIPITABLE WATER VALUE OF 2.01 INCHES. A DRY POCKET OF AIR IS PRESENT NEAR 450 MB BUT THAT DID NOT PROHIBIT ANY SHOWERS OR THUNDERSTORMS TODAY. ISOLATED SHOWERS AND THUNDERSTORMS FORMED THROUGHOUT THE AFTERNOON AND INTO THE EVENING PRODUCING HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. WINDS ARE OUT OF THE SOUTHWEST AT THE SURFACE AND OUT OF THE WEST ALOFT. PREV DISCUSSION... /ISSUED 336 PM CDT SAT AUG 29 2009/ .ANOTHER AUGUST COLD FRONT WILL MOVE THROUGH... SHORT TERM...SUFFICIENT LL MOISTURE...DAYTIME HEATING...AND WEAK LIFT ALLOWED ISLTD TO SCT SHRA AND TSRA TO DEVELOP EARLIER TODAY. THIS ACTIVITY HAS HAD A HARD TIME TODAY AND LOOKING AT SOME THINGS IT APPEARS THAT WE ARE UNDER THE RFQ REGION OF A WEAK UPPER JET AND THIS IS HURTING THINGS. WHATEVER CONVECTION DEVELOPS THROUGH THE REST OF THE AFTN AND EARLY EVN WILL BEGIN TO CONSOLIDATE TWRDS THE COAST OVER NIGHT TOMORROW AND TOMORROW NIGHT...A SECOND UNSEASONABLE COLD FRONT WILL PUSH THROUGH THE REGION OVER THE NEXT 24-36HRS WHICH SHOULD ONCE AGAIN SET THE STAGE FOR A VERY COMFORTABLE FIRST HALF OF THE WORK WEEK BUT PRIOR TO THAT WE SHOULD SEE DECENT COVERAGE OF SHRA AND TSRA BY TOMORROW AFTN. THE FRONT IS ALREADY ON OUR DOORSTEP AS IT IS DRAPED ACROSS THE TN VALLEY THROUGH CNTRL MS AND INTO NRN LA AND ERN TX. WITH A WEAKLY DEFINED UPPER LOW(PROBABLY MORE OF A SHEAR AXIS) OVER ERN TX PROVIDING MOSTLY W-WSW FLOW THROUGH BASICALLY THE FIRST HALF OF TOMORROW DONT LOOK FOR THE FRONT TO MAKE A TON OF PROGRESSION SOUTH AS IT WILL ONLY BEGIN TO ENTER OUR CWA LATE TOMORROW MORNING. BY TOMORROW NIGHT THE MID LVL FLOW SHOULD BECOME MORE NWLY AS THAT SHEAR AXIS BECOMES ABSORBED IN THE MEAN FLOW. THIS WILL FINALLY GIVE THE FRONT A GOOD PUSH AND INTO THE GULF BEFORE SUNRISE. TOMORROW AHEAD OF THE FRONT LL MOISTURE SHOULD POOL UP BUT DEEP MOISTURE WILL NOT BE ANYTHING TO WRITE HOME ABOUT AND THIS COULD CAUSE ISSUES WITH CONVECTIVE DEVELOPMENT. CONVERGENCE WILL ALSO INCREASE ALONG THE FRONT ESPECIALLY IN AREAS WHERE WEAK SFC WAVES DEVELOP OR POSSIBLE EVEN A SFC LOW. THE UPPER FLOW WILL INITIALLY BE FAVORABLE FOR EFFICIENT STORM DEVELOPMENT AS WE WILL START OFF IN THE LFQ BUT BY MID AFTN WE WILL LIKELY MOVE UNDER THE CORE OF THE UPPER JET. THIS SHOULDNT TOTALLY HINDER CONVECTIVE DEVELOPMENT BUT IT WONT HELP MUCH AND WHATEVER RISK OF STRONG/SVR WE HAVE COULD QUICKLY COME TO AN END AND EVEN MORE SO IF WE HAPPEN TO BE ON THE RFQ. TOMORROW EVN AND OVERNIGHT AS THE FRONT BEGINS TO PUSH SOUTH AND THE LL AND MID LVL FLOW BECOMES MORE NWRLY PRECIP WILL QUICKLY BEGIN TO SHUT DOWN WITH THE ANY LINGERING ACTIVITY MAINLY OVER THE COASTAL WATERS MON MORNING. SO WITH THAT HOW MUCH RAIN CAN WE SEE TOMORROW. LL MOISTURE WILL BE IN PLACE...COMBINE THAT WITH A MID LVL SHEAR AXIS AND EVEN A FRONT THIS TIME OF THE YEAR AND NORMALLY WE SHOULD HAVE NO PROBLEM GETTING PRETTY GOOD COVERAGE OR RAIN BUT THERE ARE SOME CONS POPPING UP. FIRST OFF IT DOES LOOK LIKE THE FRONT IS GOING TO LAG BEHIND THE LL AND EVEN MID LVL WIND SHIFT. THE LL/MID LVL WINDS WILL BEGIN TO GO WRLY BY MIDDAY AND ONCE THESE WINDS START TO DO THAT PRECIP GENERALLY SHUTS OFF. I ALREADY MENTIONED THE CORE OF THE JET COMING OVERHEAD. ANOTHER ISSUE WILL BE THE LACK OF DEEP MOISTURE...PWS LOOK TO DROP BELOW 1.75 DURING THE AFTN AND THE K INDEX WILL FALL INTO THE 20-24 RANGE. NEITHER OF THESE PROMOTE WIDESPREAD RAIN COVERAGE. INITIALLY I WANTED TO GO WITH MOSTLY 70-80% OVER MUCH OF THE CWA WITH THE MAJORITY OF THE RAIN OCCURRING DURING THE MIDDAY AND EARLY AFTN HRS. SO WITH THAT I WILL STICK CLOSE TO THE MAV VALUES ALONG AND SOUTH OF THE I-10/1-12 CORRIDOR. NORTH WHERE FEATURES MAY BE A LITTLE BETTER I WILL GO CLOSER TO 80%. AS FOR THE STRONG/SVR ASPECT I AM NOT OVERLY IMPRESSED BUT WITH A FRONT AND MID LVL FLOW APPROACHING 25-30KTS FOR THIS TIME OF THE YEAR SVR STORMS ARE ALWAYS A CONCERN. CONS FOR SVR WEATHER WILL BE EVERYTHING MENTIONED ABV ALONG WITH A RATHER SHALLOW MID LVL LAPSE RATE...VT OF 23-24...SHOWLATERS REMAINING POSITIVE...AND ML CAPE EXPECTED TO REMAIN BELOW 1500 J/KG. ALL OF THIS DOES NOT BODE WELL FOR STRONG/SVR WEATHER BUT GIVEN THE APPROACH OF A FRONT AND THE KIND OF MID LVL FORCING EXPECTED I CAN NOT RULE OUT AN ISOLATED LOW END SVR STORM OR TWO ESPECIALLY ACROSS THE NRN HALF OF THE CWA. MON THROUGH WED...THE FRONT WILL PUSH INTO THE GULF WITH MUCH DRIER AIR WORKING IN BEHIND IT. AS POPS AND CLOUDS...NW FLOW WILL PERSIST THROUGH THE FIRST HALF OF THE WEEK KEEPING ALL RAIN CHANCES OUT OF THE AREA WITH SKIES CLEARING OUT MON AND REMAINING MOSTLY CLEAR THROUGH WED. LL TEMPS WILL DROP A DEGREE OR TWO WITH H925 TEMPS HANGING IN RIGHT AROUND 20-21C THIS SHOULD KEEP AFTN HIGHS MAINLY IN THE MID TO UPPER 80S. MORNING LOWS AGAIN WILL BE QUITE NICE THIS FOR THIS TIME OF THE YEAR. HIGH PRESSURE WILL BE IN CONTROL OVER THE AREA AND WITH CLEAR SKIES AND GENERALLY LIGHT WINDS RAD COOLING CONDITIONS WILL BE ON THE UPPER END. LOWS SHOULD BE A GOOD 5 TO 10 DEGREES BELOW NORMAL ACROSS MOST OF THE AREA. LOWS MAY DROP INTO THE UPPER 50S ONCE AGAIN ON TUE OR WED MORNING ACROSS SOME OF OUR NRN ZONES. /CAB/ LONG TERM...MEDIUM RANGE MDLS ARE IN GENERAL AGREEMENT THROUGH MUCH OF THE FCST. BOTH THE GFS AND ECMWF HAVE THE LARGE UPPER LOW OVER THE OHIO VALLEY OPENING UP BY THU NIGHT. THIS WILL CAUSE THE DEEP ERN CONUS TROUGH TO BREAK DOWN AND WITH THE NW FLOW BECOMING MORE WRLY FRI AND WEAKLY DEFINED BY THIS WEEKEND. RAIN CHANCES WILL START TO INCREASE AGAIN FRI BUT PROBABLY MORE SO NEXT WEEKEND AS WE FINALLY START TO INCREASE THE MOISTURE OVER THE REGION. AS FOR TEMPS WE MODERATE SOME AND BE CLOSER TO NORMAL BY THU AND THROUGH THE WEEKEND. OVERALL VERY LITTLE CHANGES MADE TO THE EXTENDED PORTION OF THE FCST. /CAB/ AVIATION... ISOLATED CONVECTION HAS DEVELOPED...BUT IS NOT NEAR ANY TERMINALS. GIVEN THE OVERALL LACK OF CONVECTIVE DEVELOPMENT SO FAR TODAY...HAVE REMOVED TEMPO WORDING FOR THUNDERSTORMS FROM THE FORECAST BETWEEN 19 AND 22Z. HOWEVER...HAVE LEFT IN VCSH AT ALL TERMINALS THROUGH 02Z TO REFLECT THE CHANCE FOR SOMETHING DEVELOPING NEAR THE TERMINALS. GOING INTO TONIGHT...MODEL SOUNDINGS INDICATE A WIDESPREAD INVERSION TO DEVELOP ACROSS THE REGION. THE INVERSION WILL BE STRONGEST AT KMCB...WHERE FOG IS EXPECTED TO TAKE HOLD AFTER 02Z. CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE NIGHT...WITH MVFR VISIBILITIES EXPECTED AFTER 08Z...AND LIFR VISIBILITIES AND CEILINGS POSSIBLE AROUND 12Z. THE FOG IS EXPECTED TO QUICKLY CLEAR OUT BY 14Z...WITH A VERY SIMILAR MORNING TO THIS MORNING EXPECTED. AT THE REMAINING TERMINALS...SOME LIGHT FOG AND VISIBILITY RESTRICTION IN THE MVFR RANGE ARE EXPECTED AROUND 12Z. AFTER 16Z...CONVECTION SHOULD ONCE AGAIN BEGIN TO DEVELOP IN THE REGION...AS A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. 32 MARINE... AN OVERALL QUIET REGIME WITH LIGHT SOUTHWESTERLY WINDS AND CALM SEAS IS EXPECTED FOR THE NEXT 24-36 HOURS...AS A FRONTAL BOUNDARY STALLS INLAND OVER LOUISIANA AND MISSISSIPPI. HOWEVER...CONDITIONS WILL CHANGE MARKEDLY HEADING INTO THE FIRST COUPLE OF DAYS OF THE WEEK. THE FRONT SHOULD MAKE HEADWAY INTO THE COASTAL WATERS SUNDAY NIGHT INTO MONDAY MORNING...AS A SURFACE LOW PASSING THROUGH THE REGION BEGINS TO SLIDE TO THE NORTHEAST. WINDS WILL SHIFT TO THE NORTH AND INCREASE TO AROUND 10 KNOTS. HOWEVER...THE ROUGHEST WEATHER IS NOT EXPECTED TO DEVELOP UNTIL MONDAY NIGHT AND TUESDAY AS A STRONG UPPER LEVEL TROUGH AXIS COMBINED WITH DECENT COLD AND DRY AIR ADVECTION AND BOUNDARY LAYER WINDS OF 20-25 KNOTS PULLS THROUGH THE AREA. STRONG SUBSIDENCE ALOFT WILL DRIVE THE BOUNDARY LAYER WINDS DOWN TO THE SURFACE RESULTING IN SURFACE WINDS OF 15 TO 20 KNOTS ACROSS THE COASTAL WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING. SEAS WILL RESPOND CLIMBING TO AROUND 3 TO 5 FEET. THESE WINDS WILL BEGIN TO DIE OFF TUESDAY AFTERNOON AS THE MAIN TROUGH AXIS PULLS TO THE EAST...BUT WINDS WILL REMAIN IN THE 10-15 KNOT RANGE THROUGH THE WEDNESDAY AFTERNOON AS DRIER AND COLDER AIR CONTINUES TO BLEED INTO THE AREA. THE HIGH WILL FINALLY BECOME MORE CENTERED OVER THE CENTRAL GULF COAST THURSDAY INTO FRIDAY ALLOWING FOR LIGHTER WINDS AND A RETURN TO A MORE PLACID SEA STATE. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 69 86 67 87 / 40 80 20 0 BTR 70 88 68 90 / 30 60 10 10 MSY 75 88 74 90 / 20 60 20 10 GPT 74 86 71 88 / 20 60 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 29, 7:00 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT SAT AUG 29 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 700 PM CDT SAT AUG 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVERNIGHT. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE INTO THE REGION. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREATS BEING STRONG...POSSIBLY DAMAGING WINDS AND HAIL. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS SUNDAY NIGHT ENDING THE THREAT OF THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW...AUGUST 30TH. OTHERWISE ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 29, 6:10 PM CDT, 3 hours 40 minutes before
LAZ035-036-300015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 PM CDT SAT AUG 29 2009 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR JACKSON. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WAKEFIELD...SPILLMAN AND JACKSON THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 29, 7:03 PM CDT, 2 hours 47 minutes before
LAZ036-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 703 PM CDT SAT AUG 29 2009 ...STRONG THUNDERSTORM MOVING EAST AFFECTING EAST FELICIANA PARISH... AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF CLINTON...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST FELICIANA PARISH. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF UP TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 29, 9:28 PM CDT, 22 minutes before
LAZ034>036-MSZ068-300330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 928 PM CDT SAT AUG 29 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING POINTE COUPEE PARISH...EAST FELICIANA PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST EAST OF SIMMESPORT TO NEAR WAKEFIELD MOVING EAST NORTHEAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FORT ADAMS...WAKEFIELD...SPILLMAN AND WOODVILLE. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 30, 4:54 PM CDT | Areal Flood Advisory | LIX | Plaquemines, Saint Bernard | 111 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.